Alert archive / Oregon / Gale Warnings in 2013

Gale Warning 4, NWS Medford, OR

February 21, 2013

NWS Medford, OR issued this gale warning at Feb 21, 2013, 2:31 PM PST. It took effect at Feb 22, 2013, 10:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2013, 2:31 PM PST (22:31 UTC)
In effect from
Feb 22, 2013, 10:00 AM PST
Expired
Feb 22, 2013, 4:03 PM PST
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WHUS76 KMFR 212231
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PST THU FEB 21 2013

...GALE FORCE WINDS FRIDAY NORTH OF CAPE BLANCO...
...VERY HEAVY NORTHWEST SWELL WILL BUILD FRIDAY NIGHT...

PZZ350-370-221130-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/
/O.UPG.KMFR.GL.A.0003.130222T1500Z-130223T0300Z/
/O.UPG.KMFR.SE.A.0004.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.GL.W.0004.130222T1800Z-130223T0000Z/
/O.NEW.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.SI.Y.0025.130222T1200Z-130222T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
231 PM PST THU FEB 21 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
    UNTIL 7 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 10 AM
   PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
   SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 10 AM TO 4 PM PST FRIDAY. IN ADDITION...A SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT
ADVISORY FOR WINDS IS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH
IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS
  LATE THURSDAY NIGHT...THEN TO SOUTH GALES 35 TO 40 KT WITH GUSTS
  UP TO 50 KT LATE FRIDAY MORNING THROUGH MOST OF FRIDAY
  AFTERNOON. WINDS WILL DIMINISH LATE FRIDAY AFTERNOON AND
  EVENING. 

* SEAS: NORTHWEST SWELL WILL BUILD TO 12 TO 14 FEET AT 15 SECONDS
  TONIGHT. WINDS WILL INCREASE FRIDAY...CREATING CHOPPY SEAS OF 16
  TO 18 FEET. THE WINDS WILL SUBSIDE FRIDAY EVENING...BUT THE
  SWELL WILL BUILD TO 17 FEET AT 14 SECONDS LATE FRIDAY NIGHT. THE
  SWELL WILL CREST AT AROUND 22 FEET AT 16 SECONDS SATURDAY...THEN
  SUBSIDE SATURDAY NIGHT AND SUNDAY...DROPPING BELOW 10 FEET
  SUNDAY NIGHT.

* AREAS AFFECTED: STEEP SEAS WILL IMPACT ALL AREAS AND WILL
  BECOME VERY STEEP FRIDAY THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-221130-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/
/O.UPG.KMFR.GL.A.0003.130222T1500Z-130223T0300Z/
/O.UPG.KMFR.SE.A.0004.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/
/O.NEW.KMFR.SI.Y.0025.130222T1200Z-130223T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
231 PM PST THU FEB 21 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 7 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 AM TO 4 PM PST
   FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
   SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM PST
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 4 AM TO
4 PM PST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST
FRIDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS
  LATE THURSDAY NIGHT...THEN TO SOUTH 20 TO 30 KNOTS FRIDAY
  MORNING. WINDS WILL DIMINISH LATE FRIDAY AFTERNOON AND EVENING.

* SEAS: NORTHWEST SWELL WILL BUILD TO 12 TO 14 FEET AT 15 SECONDS
  TONIGHT. WINDS WILL INCREASE FRIDAY...CREATING CHOPPY SEAS OF 14
  TO 16 FEET. THE WINDS WILL SUBSIDE FRIDAY EVENING...BUT THE
  SWELL WILL BUILD TO 17 FEET AT 14 SECONDS LATE FRIDAY NIGHT. THE
  SWELL WILL CREST AT AROUND 22 FEET AT 16 SECONDS SATURDAY...THEN
  SUBSIDE SATURDAY NIGHT AND SUNDAY...DROPPING BELOW 10 FEET
  SUNDAY NIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS ON FRIDAY WILL BE MAINLY 
  NORTH OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS AND 
  WILL BECOME VERY STEEP FRIDAY THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

STOCKTON
3 follow-up statements
447 
WHUS76 KMFR 221151
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
351 AM PST FRI FEB 22 2013

PZZ350-370-230000-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/
/O.CON.KMFR.SI.Y.0025.130222T1200Z-130222T1800Z/
/O.CON.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/
/O.CON.KMFR.GL.W.0004.130222T1800Z-130223T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
351 AM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 10 PM PST SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
10 AM PST THIS MORNING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KT WILL RAPIDLY
  INCREASE TO GALES 30 TO 35 KT WITH GUSTS UP TO 45 KT THIS
  MORNING. STRONG WINDS WILL PERSIST THIS AFTERNOON THEN DIMINISH
  THIS EVENING.

* SEAS: NORTHWEST SWELL OF 12 TO 14 FEET AT 15 SECONDS AND STRONG
  SOUTHERLY WINDS WILL PRODUCE COMBINED SEAS OF 13 TO 16 FEET THIS
  MORNING. SEAS WILL BUILD TO 15 TO 19 FEET AT 15 SECONDS BY THIS
  EVENING THEN CREST AT 20 TO 24 FEET AT 16 SECONDS SATURDAY
  MORNING. SEAS WILL REMAIN VERY HIGH SATURDAY AFTERNOON AND EVENING
  BUT DROP BELOW 10 FEET BY SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-376-230000-
/O.CON.KMFR.SW.Y.0020.000000T0000Z-130222T1500Z/
/O.CON.KMFR.SI.Y.0025.130222T1200Z-130223T0000Z/
/O.CON.KMFR.SE.W.0006.130222T1500Z-130224T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
351 AM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 7 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 10 PM PST SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KT WILL INCREASE TO 20
  TO 25 KT WITH GUSTS UP TO 35 KT THIS MORNING. STRONG WINDS WILL
  PERSIST THIS AFTERNOON THEN DIMINISH THIS EVENING.

* SEAS: NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS AND STRONG
  SOUTHERLY WINDS WILL PRODUCE COMBINED SEAS OF 11 TO 14 FEET THIS
  MORNING. SEAS WILL BUILD TO 13 TO 16 FEET AT 15 SECONDS BY THIS
  EVENING THEN CREST AT 18 TO 22 FEET AT 16 SECONDS SATURDAY
  MORNING. SEAS WILL REMAIN VERY HIGH SATURDAY AFTERNOON AND
  EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS TODAY WILL BE MAINLY NORTH
  OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS THROUGH
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
201 
WHUS76 KMFR 221938
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1138 AM PST FRI FEB 22 2013

PZZ350-370-230845-
/O.CON.KMFR.GL.W.0004.000000T0000Z-130223T0000Z/
/O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1138 AM PST FRI FEB 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 KT WILL CONTINUE TO
  RAPIDLY INCREASE TO GALES 30 TO 35 KT WITH GUSTS UP TO 45 KT THE
  REST OF THIS MORNING INTO THE EARLY AFTERNOON. STRONG WINDS
  WILL PERSIST THIS AFTERNOON THEN DIMINISH THIS EVENING.

* SEAS: NORTHWEST SWELL AND STEEP TO VERY STEEP WINDS WAVES ARE
  RESULTING IN COMBINED SEAS OF 13 TO 17 FEET AT 14 SECONDS THIS
  MORNING. COMBINED SEAS WILL BUILD TO 15 TO 19 FEET AT 15 SECONDS
  BY THIS EVENING THEN CREST AT 20 TO 24 FEET AT 16 SECONDS
  SATURDAY MORNING. SEAS WILL REMAIN VERY HAZARDOUS SATURDAY
  AFTERNOON AND EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-230845-
/O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/
/O.CON.KMFR.SI.Y.0025.000000T0000Z-130223T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1138 AM PST FRI FEB 22 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KT WILL CONTINUE TO
  INCREASE TO 20 TO 25 KT WITH GUSTS UP TO 35 KT THIS MORNING.
  STRONG WINDS WILL PERSIST THIS AFTERNOON THEN DIMINISH THIS
  EVENING.

* SEAS: NORTHWEST SWELL OF 10 TO 13 FEET AT 15 SECONDS AND STRONG
  SOUTHERLY WINDS WILL PRODUCE COMBINED SEAS OF 11 TO 14 FEET THIS
  MORNING. SEAS WILL BUILD TO 13 TO 16 FEET AT 15 SECONDS BY THIS
  EVENING THEN CREST AT 18 TO 22 FEET AT 16 SECONDS SATURDAY
  MORNING. SEAS WILL REMAIN VERY HAZARDOUS SATURDAY AFTERNOON AND
  EVENING BUT DROP BELOW 10 FEET BY SUNDAY NIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS TODAY WILL BE MAINLY NORTH 
  OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS THROUGH 
  SATURDAY EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
869 
WHUS76 KMFR 230003
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
403 PM PST FRI FEB 22 2013

PZZ350-370-231200-
/O.CAN.KMFR.GL.W.0004.000000T0000Z-130223T0000Z/
/O.NEW.KMFR.SI.Y.0026.130223T0003Z-130223T1200Z/
/O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
403 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY.
THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. 

* WINDS: SOUTHWEST TO WEST AT 20 TO 30 KT WITH GUSTS TO 35 KT THIS
  EVENING...BECOMING NORTHWEST 15 TO 25 KT TONIGHT. 

* SEAS: WIND WAVES WILL GRADUALLY DECREASE TONIGHT...BUT A HEAVY
  WEST SWELL WILL ARRIVE KEEPING COMBINED SEAS AT 15 TO 20 FEET
  WITH A DOMINANT PERIOD 15 SECONDS GOING TONIGHT. NORTHWEST
  SWELLS WILL INCREASE TO 20 TO 23 FEET 16 SECONDS SATURDAY
  MORNING...CONTINUE INTO THE AFTERNOON...AND THEN DIMINISH
  SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-231200-
/O.EXT.KMFR.SI.Y.0025.000000T0000Z-130223T0600Z/
/O.CON.KMFR.SE.W.0006.000000T0000Z-130224T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
403 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST
THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT
UNTIL 10 PM PST SATURDAY. 

* WINDS: SOUTHWEST 20 TO 30 KT THIS EVENING...THEN BECOMING WEST
  TO NORTHWEST AND DECREASING TO 15 TO 20 KT TONIGHT. 

* SEAS: WIND WAVES WILL GRADUALLY DECREASE TONIGHT...BUT A HEAVY
  WEST SWELL WILL ARRIVE KEEPING COMBINED SEAS AT 15 TO 20 FEET
  WITH A DOMINANT PERIOD 15 SECONDS GOING TONIGHT. NORTHWEST
  SWELLS WILL INCREASE TO 18 TO 21 FEET 16 SECONDS SATURDAY
  MORNING...CONTINUE INTO THE AFTERNOON...AND THEN DIMINISH
  SATURDAY EVENING.

* AREAS AFFECTED: THE STRONGEST WINDS TODAY WILL BE MAINLY NORTH 
  OF GOLD BEACH. STEEP SEAS WILL IMPACT ALL AREAS THROUGH 
  SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 21, 9:13 AM PST, 5 hours 18 minutes earlier.

Area forecast discussion, Feb 21, 9:13 AM PST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 AM PST THU FEB 21 2013

.UPDATE...A QUICK UPDATE WAS ISSUED THIS MORNING TO ACCOUNT FOR
SLIGHTLY LOWER POPS AND QPF ACROSS MOST OF THE AREA TODAY. IT
LOOKS AS IF ANY PRECIPITATION WITH THE WEAK FRONT APPROACHING
LATER TODAY WILL BE CONFINED TO THE NW PORTION OF THE CWA THROUGH
THE CASCADES. EVERYTHING ELSE WITH THE GOING FORECAST IS IN GOOD
SHAPE.

THE FORECAST FOCUS TODAY WILL BE ON THE STRONGER FRONT DUE IN
FRIDAY. THE CURRENT WINTER WEATHER WATCH HIGHLIGHTS MOST OF THE
DETAILS FOR NOW AND CAN BE FOUND AT WSWMFR. AFTER A QUICK LOOK AT
THE MORNING MODEL RUNS, THE TIMING OF THIS EVENT LOOKS TO BE
FOCUSED ON THE HEAVIEST, STEADIEST PRECIPITATION STARTING THE
MIDDLE OF FRIDAY AFTERNOON AND ONLY LASTING UNTIL LATE FRIDAY
EVENING. AFTER THIS TIME THE PRECIPITATION INTENSITY WILL COME
DOWN SOME AS IT TURNS MORE SHOWERY. WINDS WILL ALSO BE A FACTOR
WITH THIS STORM. STRONG SOUTHWEST FLOW COULD REACH ADVISORY
CRITERIA OVER THE EAST SIDE. THE FLOW WILL THEN SHIFT TO MORE
WESTERLY AS THE FRONT PASSES THROUGH. THIS WILL SERVE TO ENHANCE
UPSLOPE OVER THE CASCADES AND COULD LEAD TO LOCALLY HIGHER SNOW
ACCUMULATIONS.

&&

.AVIATION...CONDITIONS FROM THE CASCADES WESTWARD WILL VARY
BETWEEN VFR AND MVFR THIS MORNING WITH HIGHER TERRAIN OBSCURED.
SOME OF THE DEEPER VALLEYS MAY HAVE AREAS OF IFR FOG FOR A FEW
HOURS PRIOR TO 18Z. EAST OF THE CASCADES, CONDITIONS ARE MOSTLY
VFR THOUGH LOCAL MVFR CIGS MAY BE ENCOUNTERED NEAR AND NORTH OF
SUMMER LAKE AND IN THE VICINITY OF THE WARNER MOUNTAINS. EXPECT
WIDESPREAD VFR CONDITIONS EAST OF THE CASCADES THIS AFTERNOON. A
WEAK FRONT MAY BRING AREAS OF MVFR CIGS ALONG AND WEST OF THE
CASCADES THIS AFTERNOON INTO THIS EVENING ALONG WITH A LITTLE
-RA/-SN. SPILDE

&&

.PREV DISCUSSION... /ISSUED 223 AM PST THU FEB 21 2013/

DISCUSSION...A SIGNIFICANT WINTER STORM IS EXPECTED FOR THE
CASCADES AS A STRONG COLD FRONT BLOWS THROUGH FRIDAY NIGHT.
LOWLAND SNOW WILL ALSO BE POSSIBLE AS COLD AIR POURS IN SATURDAY.

BUT FOR TODAY...LINGERING SNOW SHOWERS ARE CURRENTLY WORKING THEIR
WAY SOUTH THROUGH SISKIYOU COUNTY AND WILL BE OUT OF THE COUNTY
BY DAWN. BEYOND THAT, SHOWERS WILL BE LITTLE MORE THAN ISOLATED
THIS MORNING. HOWEVER, MOIST NORTHWEST FLOW CONTINUES, AND MID AND
HIGH CLOUD ASSOCIATED WITH THE NEXT DISTURBANCE CAN ALREADY BE SEEN
APPROACHING THE COAST. THIS WILL LIKELY SPREAD RAIN BACK INTO THE
COAST AND UMPQUA LATER THIS MORNING AND EARLY AFTERNOON. THERE IS
SOME MODEL DISAGREEMENT WITH THIS, AS THE GFS AND EC REMAIN
BULLISH WITH THE RAIN TODAY, WHEREAS THE NAM IS VIRTUALLY DRY.
GIVEN WHAT I SEE ON SATELLITE, I'VE SIDED WITH THE WETTER MODELS
FOR TODAY. ASIDE FROM THOSE AREAS, THE REST OF THE FORECAST AREA
WILL LIKELY BE DRY TODAY WITH INCREASING SUNSHINE THE FURTHER
SOUTH AND EAST YOU GO. PRECIPITATION WILL CONTINUE TO BE CONFINED
TO THE COAST, MOUNTAINS AND UMPQUA THROUGH TONIGHT AS WELL, WITH
THE REST OF THE AREA SEEING SCATTERED SHOWERS AT WORST.

A POTENT SYSTEM MOVING THROUGH THE ALEUTIANS RIGHT NOW WILL BLOW
THROUGH THE PACNW FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL BE
ONE OF THE STRONGER ONES WE'VE SEEN IN A WHILE, BRINGING WIND,
MODERATE TO HEAVY PRECIPITATION, AND PLUNGING SNOW LEVELS. RIGHT
NOW, WINDS DON'T LOOK QUITE STRONG ENOUGH TO WARRANT ANY
HEADLINES OVER LAND, BUT IT WILL BE WINDY ALONG THE COAST, IN THE
MOUNTAINS, AND EAST SIDE BEGINNING FRIDAY AT THE COAST AND MOVING
EAST BY SATURDAY MORNING.

SNOW IS A DIFFERENT STORY, THOUGH. THIS IS A CLASSIC SYSTEM FOR
HEAVY SNOW IN THE CASCADES. WHILE SNOW LEVELS MAY BRIEFLY SPIKE
ABOVE PASS LEVELS FRIDAY AFTERNOON, THEY WILL PLUNGE QUICKLY AS
THE FRONT GOES THROUGH. STRONG WEST FLOW WILL PROMOTE VERY HEAVY
OROGRAPHIC SNOW IN THE CASCADES, WITH POTENTIALLY VERY INTENSE
SNOW RATES FOR A PERIOD FRIDAY NIGHT. ALL TOGETHER, QPF AND
INCREASINGLY HIGH SNOW RATIOS FRIDAY NIGHT ARE YIELDING AT LEAST
A FOOT OF SNOW OVER THE RANGE, AND SOME AREAS SUCH AS CRATER AND
DIAMOND LAKE COULD SEE UP TO 18 INCHES. THE LOWER PASS ALONG
HIGHWAY 140 PROBABLY WON'T SEE THAT KIND OF ACCUMULATION BUT 8
INCHES OR MORE IS POSSIBLE. A WINTER STORM WATCH WILL BE ISSUED
FOR THESE AREAS.

MODERATE TO HEAVY SNOW WILL CERTAINLY FALL OVER THE OTHER
MOUNTAINS AS WELL, BUT IT DOESN'T LOOK LIKE THIS STORM IS ORIENTED
QUITE RIGHT FOR A BIG DUMP AT SISKIYOU SUMMIT. NEVERTHELESS,
TRAVELERS WILL ENCOUNTER WINTRY CONDITIONS OVER ALL PASSES AT SOME
POINT FRIDAY NIGHT INTO SATURDAY. SPEAKING OF WHICH, THE LOWER
VALLEYS MAY ALSO SEE SNOW SATURDAY MORNING. GUIDANCE SHOWS COLD
AIR POURING IN WITH 850S DROPPING TO AS LOW AS -7C AND THICKNESSES
ON THE ORDER OF 522 DM. THIS IS PLENTY COLD ENOUGH TO GET SNOW
DOWN TO 1000 FEET OR SO, AND THE ONLY QUESTION IS IF MUCH PRECIP
WILL BE LEFT. AT THIS TIME, THERE WILL PROBABLY BE ENOUGH PRECIP
TO PRODUCE A DUSTING TO A COUPLE OF INCHES AT MOST LOCATIONS ABOVE
1000 FEET SATURDAY. I CAN'T REALLY SAY WHERE YET, BUT THE USUAL
SUSPECTS INCLUDE THE HILLS AROUND THE ROGUE VALLEY, SEXTON SUMMIT,
CAMAS MOUNTAIN, JACKSONVILLE HILL, AND HAYES HILL. WE'VE STILL GOT
TIME TO SORT THAT OUT. NO CHANGES WERE MADE TO THE FORECAST BEYOND
SATURDAY, AND SO THE PREVIOUS EXTENDED DISCUSSION FOLLOWS. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR ORZ027.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR ORZ028.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM FRIDAY MORNING THROUGH
 	FRIDAY EVENING FOR PZZ350-356-370-376.
 	HAZARDOUS SEAS WATCH FROM FRIDAY MORNING THROUGH SATURDAY
	EVENING FOR PZZ350-356-370-376.
 	SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST FRIDAY
	FOR PZZ350-356-370-376.

MSO/BPN/MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:31 AM PSTGale WatchMFR12 hr
Feb 21, 2:31 AM PSTHazardous Seas WatchMFR12 hr
Feb 21, 2:43 AM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath13 hr
Feb 21, 2:31 PM PSTHazardous Seas WarningMFR55 hr
Feb 21, 2:31 PM PSTSmall Craft Advisory for WindsMFR31 hr
Feb 21, 2:47 PM PSTWind AdvisoryMFRKlamath, Lake37 hr
Feb 21, 3:31 PM PSTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath36 hr
Feb 21, 3:31 PM PSTWinter Weather AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more42 hr

Nearby

Gale Warnings in Oregon, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.